MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 5442141
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
Pre-op diagnosis: revision laminectomy l3/4 procedure: posterior lumbar interbody fusion at l2/5 it was reported that during surgery, the inner portion of the crosslink set screw was found broken after final tightening.Crosslink, set screws and rods were replaced.No fragments remained in the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic review confirmed that the tip on one break off screw was fractured.A microscopic review of the fracture face revealed that the fracture is consistent with torsional overload with a bending moment introduced as the screw head pushed against the rod.It is noted that the broken screw had been driven down several threads deeper than the screw that is not broken.If the screw is driven deeper using the inner hex after the break-off portion of the screw head has come off, there is a chance to overload the tip of the screw.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7040947
Report Number1030489-2017-02358
Device Sequence Number1358485
Product Code KWP
UDI-Device Identifier00613994579539
UDI-Public00613994579539
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5442141
Device Lot Number0463542W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR